MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE GUIDE
Model Number H74939406S1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch report is being filed based on the report that the adverse event may have been caused by the safari2 guidewire.The device is not expected to be returned due to the report of being disposed; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section, "when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors may have impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
The patient underwent an elective transcatheter aortic valve implantation procedure for severe aortic stenosis under conscious sedation and local anaesthesia via the right femoral artery using a 14fr isleeve (lot no.25415962).A safari2 small curve wire was positioned in the left ventricle via the pigtail catheter.A balloon valvuloplasty was performed with a numed 22mm balloon.An acurate neo2 medium valve sn.(b)(4) was then postioned over the safari wire and delivered to the aortic valve annulus.The device was deployed gradually under fluoroscopic guidance (paced at 100bpm) to help with positioning.The valve was successfully deployed as per dfu.The patient then became hypotensive despite multiple boluses of metaraminol.Urgent coronary angiogram of the left main coronary artery demonstrated no coronary obstruction.Transthoracic echocardiography did not demonstrate aortic regurgitation however did note a moderate pericardial effusion features of cardiac tamponade.A pericardiocentesis was performed without any complications.There was initial 250ml drainage of blood and a further 100ml in the drainage vacuum bottle at the end of the case.The patient was stable.Final result demonstrated no valvular regurgitation, no paravalvular regurgitation.Trans-aortic pressure was not obtained due to the complication.The physician reported that the cardiac tamponade was treated with pericardiocentesis and patient was stable at the end of the case.Though the exact mechanism is unclear, it was likely related to minor wire perforation during wire exchanges that progressed throughout the case and exacerbated by pacing and period of hypotension.Acurate neo2 delivery system used for this procedure (lot no.26472413) the drain was removed on the (b)(4) 2021 medical/surgical interventions: pericardiocentesis patient outcome: expected to fully recover additional information received on july 7, 2021: what is the origin of the pericardial effusion? physicians response: the presumed cause of the pericardial effusion was a wire perforation.This was based on the observation that the pigtail catheter in the lv seemed to be trapped behind coral tissue and the safari wire did not unfold in the lv normally.In addition there was no evidence of annular injury to account for the effusion and it rapidly stopped accumulating suggesting a small perforation.Additional information received on july 13, 2021: please confirm if wire perforation occurred? physicians response: it is not possible to 'confirm' a wire perforation occurred or the location as there was no open surgical repair to visualise the perforation.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12195899
Report Number2126666-2021-00028
Device Sequence Number13823238
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number6187548
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight65